How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Sohaib Your Own Question
Dr. Sohaib
Dr. Sohaib, Doctor
Category: Medical
Satisfied Customers: 4709
Experience:  MBBS, FCPS Experienced in all Medical Specialities
Type Your Medical Question Here...
Dr. Sohaib is online now
A new question is answered every 9 seconds

I am a 64 yr old, white male. Have had mild heart attack 4

This answer was rated:

I am a 64 yr old, white male. Have had mild heart attack 4 yrs ago. On medication for high blood pressure & high cholorestol. I do take 100mg CoQ10, 550mg potassium gluconate, 250mg Magnesium and 2000 IU Vitamin D3 on a daily basis. I'm fairly active, walking 45-60 minutes, 2 to 3 times a week. My question though is about a salty taste that has begun in my mouth for about a week now. It's like my saliva is salty. I do not add salt to any of my foods, but this salty taste is beginning to concern me. Any information you can provide would be greatly appreciated. Regards.

Hello and thank you for the question.

Answers given are for informational purposes only and are not meant to replace an exam by an in-person.

I am Dr. Sohaib, a practicing Internal Medicine Specialist and i will do my best to help you today.

You need to answer a few questions first which will help me assist you in a better way.

Do you get heart burn?


Nausea and vomiting with this?

Customer: replied 3 years ago.
Just occasional heart burn, but not since salty taste appeared. No flatulance, no nausea or vomiting. I did just come off a bout with Bell's Palsy which began two weeks ago, but symptoms are just about gone.

Did you take any treatment for Bell's Palsy?

Customer: replied 3 years ago.
I had gone to the ER thinking I was having a stroke, but turned out to be Bell's Palsy. ER doctor put me on two prescriptions for two weeks. One medication I took was Prednisone. I can't remember the other medication (empty bottle is at home and I'm at work), but it was a medication for the nerves affected on the right side of my face.

Thank you very much for the useful information Jerry.

The most likely cause for this salty taste is gastroesophageal reflux disease, which is usually associated with stomach or duodenal ulcers as well.

Besides reflux, other conditions can also give you the similar symptoms such as;

Poor orodental hygiene

Dental caries



Infections in the oral cavity

Prednisone is a steroid and it has high potential to make your reflux and ulcers go worse, and most likely it was the trigger in your case.

Right now, i will suggest you to keep yourself adequately hydrated.

Daily floss, good care of dental hygiene.

Avoid food rich in fats and spices.

Avoid alcohol.

Abstain from smoking.

Raise head end of the bed to about 6 inches.

Avoid tight clothings/belts around abdomen.

Do not lie flat immediately after meals (at least 3-4 hours after every meal).

Taking small frequent meals instead of three large one's will be helpful.

And can also use Prilosec (omeprazole) available over the counter.

These measures will work slowly while you monitor yourself and see how you respond to these changes.

If the symptoms persist, do not improve or get worse, see your doctor discussing the possibilities i have mentioned and have this investigated in detail so that an appropriate management plan is instituted in time.

I would have been worried too if I were at your place, but let me reassure you that this does not sound serious at all. It is a treatable condition and carries a good prognosis with appropriate management.

It was a pleasure assisting you and thank you very much for visiting us.

My goal is to provide you with Excellent Service - if satisfied with the response, Please do not forget to Rate my service.

If you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Kindest Regards.

Customer: replied 3 years ago.
Dr. Sohaib, Thank you for your time and response. Regards, Jerry.

Thank you very much Jerry.

Do get back to me for any further assistance if required, i will be glad to help you.

My goal is to provide you with Excellent Service - if satisfied with the response, Please do not forget to Rate my service.

Kindest Regards.

Dr. Sohaib and 4 other Medical Specialists are ready to help you

Related Medical Questions